MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Optical Problem (3001)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -10.5 diopter, into the patient's eye.The surgeon reports the lens "is too big" and is planning to exchange it for a shorter lens.However, unable to obtain additional information despite repeated requests.
 
Additional Manufacturer Narrative
Additional information: the lens was implanted in the left (os) eye.On (b)(6) 2018 the lens was exchanged with a shorter lens.The lens was returned in liquid and taped to an email.Visual inspection found no visible damage to the lens.(b)(4).
 
Additional Manufacturer Narrative
Additional data: lens work order search was performed.One similar complaint type event within associated lots found.(b)(4).
 
Additional Manufacturer Narrative
Event-updated event statement.Please disregard all previous event statements.Patient codes added.Device code added.Claim #(b)(4).
 
Event or Problem Description
The reporter indicated that on (b)(6)2018 the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -10.5 diopter, into the patient's right (od) eye.On (b)(6)2018 the lens was exchanged with a shorter lens due to excessive vault and glare/halos.The problem was resolved.The cause of the event is reported as user error, stating "the implant placed was too big.".

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8149320
Report Number2023826-2018-01799
Device Sequence Number1498354
Product Code MTA
UDI-Device Identifier00841542103305
UDI-Public00841542103305
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/20/2018
12/26/2018
02/14/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date12/20/2018
01/22/2019
02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR